• Users Online: 44
  • Print this page
  • Email this page
CASE REPORT
Year : 2022  |  Volume : 18  |  Issue : 3  |  Page : 92-95

Norethisterone enanthate–induced cerebral sino-venous thrombosis (CSVT): A rare case report


Department of Obstetrics & Gynecology, All India Institute of Medical Sciences (AIIMS), Mangalagiri, Andhra Pradesh, India

Correspondence Address:
Dr. Vijayan Sharmila
Department of Obstetrics & Gynecology, All India Institute of Medical Sciences (AIIMS), Mangalagiri 522 503, Andhra Pradesh
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/AMJM.AMJM_23_22

Rights and Permissions

Cerebral sino-venous thrombosis is a potential life-threatening condition that requires rapid diagnosis and urgent treatment. The association between progestin-only pill used for the treatment of menstrual disorders and cerebral venous thrombosis has rarely been reported in the literature. We report a case of cerebral venous thrombosis following the intake of norethisterone for menorrhagia in a young woman. Although venous thrombosis is usually linked to the ingestion of estrogen, rather than progestogen, this case illustrates that patients who are prescribed progestogen-only pills for gynecological disorders may develop thrombosis.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed400    
    Printed8    
    Emailed0    
    PDF Downloaded41    
    Comments [Add]    

Recommend this journal